MAUDE Adverse Event Report: BIOCOMPATIBLES UK LTD THERASPHERE; YTTRIUM-90 GLASS MICROSPHERES, PRODUCT CODE: NAW

BIOCOMPATIBLES UK LTD THERASPHERE; YTTRIUM-90 GLASS MICROSPHERES, PRODUCT CODE: NAW
Model Number 3.5GBQ
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Weakness (2145)
Date of Event 11/29/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Btg medical assessment: "physisian" reported: following therasphere y90 treatment patient experienced a hemo-peritoneum that required a hepatic artery embolization.The first 3 days after treatment they felt fine but then got admitted to another hospital with weakness.Patient is stable now.Treatment date: (b)(6) 2019.Patient was administered 3.58 gbq of therasphere "radiation segmentectomy" right lobe sub-segment (dominant mass).On work up nuclear scan 8% lung shunting fraction.Date of event: (b)(6) 2019.Patient was admitted in a tertiary site; the purpose of admission is not known.Patient underwent angiography by outside providers on (b)(6) 2019 and they performed gel-foam embolization of the right hepatic artery sub-segment(s).The patient was transferred to uci where he underwent another right hepatic arterial gel-foam embolization on (b)(6) 2019.Hgbs stable since then.Patient was in to see physician (b)(6) 2019 and is doing fine with hgb stable.It is likely that the patient experiences a tumour bleeding.This hypothesis is supported by the treatment provided (hepatic artery embolization) the following information is needed to accurately assess (we will request from the "reporte"): tumor etiology, tumor size, tumor precise location, existence of bleeding diathesis, issue during the therasphere administration procedure, was the tumor deeply necrotic before treatment administration? what was the absorbed dose to the tumor? no device malfunction was reported.Btg medical assessment based on information received to date: hemo-peritoneum: severity 3; serious; causality: possibly tumour/likely device; expected.Tumor bleeding: severity 3; serious; causality: possibly tumour/likely device; expected.No batch review was possible for this case as the batch number has not been provided and the product was not returned for evaluation (devices remain implanted in the patient.Information will be requested.No product malfunction/deficiency has been identified or reported.No corrective/preventative action has been identified.Should we receive any information to enable further investigations, a follow-up report will be submitted.At this time this report is considered final.
 
Event or Problem Description
Physician reported: following therasphere y90 treatment patient experienced a hemo-peritoneum that required a hepatic artery embolization.The first 3 days after treatment they felt fine but then got admitted to another hospital with weakness.Patient is stable now.Additional information received: 11-dec-2019.Treatment date: (b)(6) 2019.Date of event: (b)(6) 2019.Dose administered/location etc: 3.58 gbq "radiation segmentectomy" right lobe sub-segment (dominant mass).On work up nuclear scan 8% lung shunting fraction.Patient underwent angiography by outside providers on 11/29/19 and they performed gel-foam embolization of the right hepatic artery sub-segment(s).The patient was transferred to uci where he underwent another right hepatic arterial gel-foam embolization on (b)(6) 2019.Hgbs stable since then.Patient was in to see physician (b)(6) 2019 and is doing fine with hgb stable.Hemorrage is an anticipated adverse event listed in the ifu/risk management documentation.

Brand Name
THERASPHERE
Common Device Name
YTTRIUM-90 GLASS MICROSPHERES, PRODUCT CODE: NAW
Manufacturer (Section D)
BIOCOMPATIBLES UK LTD
chapman house farnham bus park
weydon lane
farnham, GU9 8 QL
UK  GU9 8QL
MDR Report Key9466039
Report Number3002124543-2019-00070
Device Sequence Number2159639
Product Code NAW
UDI-Device Identifier05060116920345
UDI-Public05060116920345
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
H980006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3.5GBQ
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2019
Initial Report FDA Received Date12/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;